Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 200, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 11, 2015, 3:59 PM CST for 5 counties in Missouri. It was in force for 61 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 11, 2015, 3:59 PM CST (21:59 UTC)
- Expired
- Nov 11, 2015, 5:00 PM CST
- In force
- 61 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 191 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 4:20 PM CST | TSTM WND DMG | 1 Nw Edina, MO | CARPORT BLOWN OFF OF FOUNDATION ON HIGHWAY P JUST NORTHWEST OF EDINA. |
| Nov 11, 4:20 PM CST | TSTM WND DMG | Edina, MO | POWER LINES DOWN IN EDINA. |
| Nov 11, 4:31 PM CST | TSTM WND GST 49 | 1 Ene Novelty, MO | |
| Nov 11, 4:39 PM CST | TSTM WND GST 67 | Bethel, MO | |
| Nov 11, 4:58 PM CST | TSTM WND GST 50 | 2 Nw Ewing, MO | |
| Nov 11, 4:58 PM CST | HAIL 0.7 | 2 Nw Ewing, MO | |
| Nov 11, 5:02 PM CST | TSTM WND GST 50 | 2 Nw Ewing, MO | |
| Nov 11, 5:02 PM CST | HAIL 0.7 | 2 Nw Ewing, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 3:20 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
657
WUUS53 KLSX 112159
SVRLSX
MOC103-111-127-137-205-112300-
/O.NEW.KLSX.SV.W.0200.151111T2159Z-151111T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CST WED NOV 11 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONROE COUNTY IN NORTHEASTERN MISSOURI...
SHELBY COUNTY IN NORTHEASTERN MISSOURI...
LEWIS COUNTY IN NORTHEASTERN MISSOURI...
WESTERN MARION COUNTY IN NORTHEASTERN MISSOURI...
KNOX COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 500 PM CST
* AT 358 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KIRKSVILLE TO 6 MILES SOUTHWEST OF HUNTSVILLE...
MOVING NORTHEAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SHELBINA...EDINA...WARREN...CLARENCE...LA BELLE...SHELBYVILLE...
LEWISTOWN...EWING...KNOX CITY...GRANVILLE...GREENSBURG...
STEFFENVILLE...WOODLAWN...MAUD...EMDEN...PHILADELPHIA...PLEVNA...
COLONY...HUNNEWELL AND HURDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIND GUSTS
OF 70 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
MISSOURI.
LAT...LON 4030 9195 4026 9193 4025 9163 3973 9161
3946 9230 3995 9229 3996 9234 4030 9235
TIME...MOT...LOC 2158Z 215DEG 56KT 4017 9259 3937 9263
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
CVKING2 follow-up statements
378
WWUS53 KLSX 112229
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
429 PM CST WED NOV 11 2015
MOC103-111-127-137-205-112300-
/O.CON.KLSX.SV.W.0200.000000T0000Z-151111T2300Z/
MONROE MO-SHELBY MO-LEWIS MO-MARION MO-KNOX MO-
429 PM CST WED NOV 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHWESTERN MONROE...SHELBY...LEWIS...WESTERN MARION AND KNOX
COUNTIES...
AT 428 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MEMPHIS TO MAUD...MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS AND LOCAL LAW ENFORCEMENT REPORT
POWER OUTAGES AND WIND DAMAGE FROM THIS LINE OF SEVERE
THUNDERSTORMS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SHELBINA...EDINA...WARREN...CLARENCE...LA BELLE...SHELBYVILLE...
LEWISTOWN...EWING...KNOX CITY...MAUD...EMDEN...PHILADELPHIA...
PLEVNA...GREENSBURG...COLONY...STEFFENVILLE...WOODLAWN...HUNNEWELL...
NOVELTY AND BARING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND GUSTS TO 70 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
MISSOURI.
LAT...LON 4030 9195 4026 9193 4025 9163 3973 9161
3953 9230 3995 9229 4030 9228
TIME...MOT...LOC 2228Z 242DEG 44KT 4041 9214 3961 9218
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
CVKING807
WWUS53 KLSX 112241
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
441 PM CST WED NOV 11 2015
MOC137-112250-
/O.CAN.KLSX.SV.W.0200.000000T0000Z-151111T2300Z/
MONROE MO-
441 PM CST WED NOV 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONROE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
MISSOURI.
LAT...LON 4030 9195 4026 9193 4025 9163 3986 9162
3969 9208 4030 9205
TIME...MOT...LOC 2240Z 222DEG 54KT 4044 9199 3979 9200
$$
MOC103-111-127-205-112300-
/O.CON.KLSX.SV.W.0200.000000T0000Z-151111T2300Z/
SHELBY MO-LEWIS MO-MARION MO-KNOX MO-
441 PM CST WED NOV 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHEASTERN SHELBY...LEWIS...NORTHWESTERN MARION AND EASTERN
KNOX COUNTIES...
AT 440 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRANGER TO NEAR SHELBYVILLE...MOVING NORTHEAST AT 60
MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SHELBINA...LA BELLE...SHELBYVILLE...LEWISTOWN...EWING...KNOX CITY...
PHILADELPHIA...EMDEN...COLONY...STEFFENVILLE...BETHEL...MONTICELLO
AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
MISSOURI.
LAT...LON 4030 9195 4026 9193 4025 9163 3986 9162
3969 9208 4030 9205
TIME...MOT...LOC 2240Z 222DEG 54KT 4044 9199 3979 9200
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 2:43 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Nov 11, 2:43 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
243 PM CST WED NOV 11 2015
.SHORT TERM: (Through Late Tonight)
Issued at 239 PM CST Wed Nov 11 2015
Strong to severe thunderstorms starting to come together and it
still looks to be on track from previous forecasts with little
changes envisioned.
Two areas will affect our region. One is from the west that is
associated with the surface cold front and currently extends as a N-
S oriented line over far western MO. It is this that will be tied
to the primary severe threat for damaging straight-line winds and
tornadoes with the surface-based convection in a high-shear,
relatively low to moderate instability environment. This area is
expected to slide mainly eastward--affecting areas just north of I-
70. While some southern development is possible, it will become
increasingly blended with...
The second area is currently over AR and into southern MO and is
associated mainly with WAA forcing near a warm front that has raced
out ahead of the cold front. This area of SHRA with some TSRA is
not anticipated to become a widespread severe threat, but will
nonetheless, be capable of isolated severe gusts that will be aided
by convective downdrafts given the high-wind environment already
in place. This area will overspread mainly southeast MO and
southwest IL, clipping STL metro thru early evening.
At some point, these two areas will merge or interact for a brief
time, with the cold front passage ending the pcpn threat in central
MO by 6pm to near Salem, IL by 9-10pm.
Strong winds remain on track per previous forecast with a small
window near the cold front late this afternoon in central and
northeast MO for gusts to 45-50mph, and then a larger window farther
behind the cold front tonight once the cold layer deepens which will
affect most areas north of I-70 with gusts to 50-55mph. Close to
warning criteria for a brief time around 06z/Thu but confidence
factor not high enough to hoist yet. Advisory to end by 12z/Thu.
TES
.LONG TERM: (Thursday through Next Wednesday)
Issued at 239 PM CST Wed Nov 11 2015
As system continues to pull away from the forecast area on Thursday,
will still see strong west winds, before gradually diminishing
Thursday afternoon. The gusts should remain just below advisory
criteria, so will keep the expiration time of the wind advisory at
12z Thursday.
Colder air is a bit slower to filter in behind this system, so kept
a blend of the cooler MET and warmer MAV for highs on Thursday, in
the mid 50s to near 60. Then by Friday, highs will only be in the
50s with overnight lows in the low to mid 30s.
By Saturday, surface ridge begins to move off to our east allowing
southerly winds to return once again. Will see moderating
temperatures with highs in the upper 50s to low 60s by Sunday.
Next chance for rain will begin Sunday night as deep trof digs into
the southwestern US and then begins to lift northeastward towards
forecast area by Tuesday. Models indicating several rounds of
showers and maybe a few thunderstorms with this system through the
rest of the forecast period.
Byrd
&&
.AVIATION: (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1130 AM CST Wed Nov 11 2015
VFR conditions will prevail thru much of the valid period.
Exception may be this afternoon with area of high-end MVFR CIGs
moving into various parts of the area, but looks doubtful enough
now that this will remain MVFR to raise it to 3500ft for most
sites. The other exception will be with likely probs of at least
strong TSRA moving thru late this afternoon and early evening.
Otherwise, the main story will be strong winds, both before and
after the front, but especially behind the front tonight.
Specifics for KSTL: VFR conditions will prevail thru much of the
valid period. Exception may be this afternoon with area of high-
end MVFR CIGs moving into the area, but looks doubtful enough now
that this will remain MVFR to raise it to 3500ft. The other
exception will be with likely probs of at least strong TSRA
moving thru between 00 and 02z. Otherwise, the main story will be
strong winds, both before and after the front, but especially
behind the front tonight.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...Wind Advisory until 6 AM CST Thursday FOR Audrain MO-Boone MO-
Callaway MO-Cole MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-
Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls
MO-Shelby MO.
IL...Wind Advisory until 6 AM CST Thursday FOR Adams IL-Brown IL-
Calhoun IL-Greene IL-Jersey IL-Macoupin IL-Montgomery IL-
Pike IL.
&&
WFO LSXHazardous weather outlook, Nov 11, 3:02 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 302 PM CST WED NOV 11 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 302 PM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. SOME OF THE STORMS WILL BE SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. WINDY CONDITIONS ARE EXPECTED OVER THE AREA BEHIND THE FRONT TONIGHT WITH SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 55 MPH OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. A WIND ADVISORY IS IN EFFECT FOR NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT. SEE THE ADVISORY FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ELEVATED FIRE DANGER IS EXPECTED ON FRIDAY AFTERNOON WITH RELATIVE HUMIDITIES NEAR 20 PERCENT...GUSTY WEST TO NORTHWEST WINDS AS WELL AS DRY FUEL CONDITIONS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NEXT TUESDAY ACROSS PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:56 PM CST | Wind Advisory | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 16 more | 35 hr |
| Nov 11, 4:52 PM CST | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 38 min |
| Nov 11, 5:05 PM CST | Severe Thunderstorm Warning | LSX | Audrain, Marion, Monroe, Pike, Ralls, Shelby | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.